Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 3, NWS Albuquerque, NM

January 9, 2008

NWS Albuquerque, NM issued this wind advisory at Jan 9, 2008, 4:52 AM MST. It took effect at Jan 9, 2008, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2008, 4:52 AM MST (11:52 UTC)
In effect from
Jan 9, 2008, 11:00 AM MST
Expired
Jan 9, 2008, 8:00 PM MST
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 091152
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 AM MST WED JAN 9 2008

NMZ004>006-010>013-092230-
/O.NEW.KABQ.WI.Y.0003.080109T1800Z-080110T0300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI
452 AM MST WED JAN 9 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR THE NORTHEAST QUARTER OF NEW MEXICO...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE MORNING ACROSS
THE RIDGE TOPS AND ALONG THE EAST SLOPES OF THE SANGRE DE
CRISTO...SANDIA AND MANZANO MOUNTAINS. GUSTS OF 45 TO 50 MPH ARE
ALSO LIKELY. STRONG WINDS WILL ALSO OCCUR OVER THE NORTHEAST AND
CENTRAL HIGHLANDS AS WELL AS THE NORTHEAST AND EAST CENTRAL
PLAINS. THIS INCLUDES THE INTERSTATE 25 AND 40 CORRIDORS IN
NORTHEAST NEW MEXICO. WINDS SHOULD DECREASE THIS EVENING ACROSS
THE LOWER ELEVATIONS BUT COULD REMAIN STRONG OVER RIDGE TOPS AND
JUST EAST OF THE MOUNTAINS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.
THE STRONG WINDS COULD ALSO CAUSE SOME DRIFTING OF SNOW THROUGH
MOUNTAIN PASSES.

$$

19
2 follow-up statements
000 
WWUS75 KABQ 092205
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MST WED JAN 9 2008

NMZ004>006-010>013-100300-
/O.CON.KABQ.WI.Y.0003.000000T0000Z-080110T0300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI
305 PM MST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE
THIS AFTERNOON AND EVENING ALONG RIDGE TOPS AND ACROSS THE EAST
SLOPES OF THE SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS.
STRONG AND GUSTY WINDS WILL ALSO OCCUR MUCH OF NORTHEAST AND EAST
CENTRAL NEW MEXICO. THIS INCLUDES INTERSTATE 25 FROM PECOS...TO
LAS VEGAS...TO RATON...AND INTERSTATE 40 FROM MORIARTY...TO CLINES
CORNERS...TO TUCUMCARI. WINDS SHOULD GRADUALLY DECREASE THIS
EVENING ACROSS THE LOWER ELEVATIONS BUT COULD REMAIN STRONG OVER
RIDGE TOPS AND JUST EAST OF THE MOUNTAINS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.
THE STRONG WINDS COULD ALSO CAUSE SOME DRIFTING OF SNOW THROUGH
MOUNTAIN PASSES.

$$
000 
WWUS75 KABQ 100303
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
803 PM MST WED JAN 9 2008

NMZ004>006-010>013-100415-
/O.EXP.KABQ.WI.Y.0003.000000T0000Z-080110T0300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI
803 PM MST WED JAN 9 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

STRONG WEST WINDS HAVE SUBSIDED ACROSS THE ADVISORY AREA. HOWEVER
BREEZY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO BLOW THIS
EVENING BEFORE SLOWLY DIMINISHING THROUGH SUNRISE.

$$

GUYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:55 AM MST, 1 hour 57 minutes earlier.

Area forecast discussion, Jan 9, 2:55 AM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 AM MST WED JAN 9 2008

.DISCUSSION...
ANOTHER ROUND OF WIND WITH A LITTLE MORE SNOW FOR PARTS OF NRN NEW
MEXICO TODAY.

SHORT WAVE TROUGH WITH 100 KNOT JET MAXES ON EITHER SIDE OF IT WILL
WILL TRANSLATE EAST ACROSS CO AND NRN NM TODAY.  BIG STORY FROM THIS
SYSTEM WILL BE WINDS WHICH WILL INCREASE OVER THE RIDGE TOPS AND
ALONG THE EAST SLOPE OF THE CENTRAL MOUNTAIN CHAIN THIS MORNING.
STRONG SUBSIDENCE TO THE LEE OF THE MOUNTAINS WILL RESULT IN
ADVISORY CRITERIA OVER NE AND CENTRAL HIGHLANDS AND ALONG I 40
CORRIDOR IN ERN NM.  WILL RUN ADVISORY INTO MID EVENING BUT TIGHT
GRADIENT AND TRAILING JET MAX ON BACK SIDE OF SYSTEM COULD CAUSE
ADVISORY TO BE EXTENDED PAST MIDNIGHT ALONG EAST SLOPES.  HOWEVER IF
ANY POWDERY SNOW FALLS THERE...A WINTER WEATHER ADVISORY FOR
DRIFTING AND/OR BLOWING SNOW MAY BE DEEMED MORE APPROPRIATE.

WHILE THIS SYSTEM IS SOMEWHAT MOISTURE STARVED...TEMPERATURE PROFILE
SUGGESTS A FEW INCHES OF POWDERY SNOW COULD FALL ACROSS THE NRN
MOUNTAINS.  DO NOT THINK AMOUNTS WILL WARRANT A SNOW ADVISORY BUT
AGAIN EFFECTS OF WIND ON SNOW ON GROUND AND NEW SNOWFALL SHOULD BE
MONITORED.

TEMPERATURES GENERALLY ON THE COLD SIDE OF GUIDANCE AS AFFECTED BY
SNOW COVER OVER NW THIRD OF STATE AND IN IMMEDIATELY DOWNSTREAM
FETCH AREAS FOR NEXT COUPLE OF DAYS.  OF COURSE CLOUD COVER TODAY
WILL ALSO IMPACT TEMPS.

NORTHWEST FLOW WILL PERSIST ACROSS THE AREA THROUGH THE WEEKEND.
RIPPLES IN THE FLOW MAY CAUSE DAY TO DAY FLUCTUATIONS IN TEMPS BUT
HARD TO PUT MORE THAN A SLIGHT CHANCE POP ON ANY ONE TIME PERIOD.
LATEST MODEL RUNS SHOW MOST SIGNIFICANT BUCKLING IN THE FLOW IN THE
SUNDAY/MONDAY TIME FRAME WHICH COULD PUSH A COLD FRONT ACROSS MUCH
OF THE AREA AS WELL...KD

&&

.AVIATION...
A FEW PATCHES OF MIST AND FOG WILL BE POSSIBLE THROUGH THE EARLY TO
MID MORNING HOURS...PARTICULARLY ACROSS THE NORTHWEST AND WEST
CENTRAL VALLEYS INCLUDING TAF SITES KFMN AND KGUP. VISIBILITIES ARE
EXPECTED TO REMAIN AT OR ABOVE MVFR CONDITIONS AS CLOUDS THICKEN AND
ISOLATED SNOW SHOWERS BEGIN IN THE NORTHWEST PORTION OF THE STATE
AFTER 12Z. SHOWERS WILL SPREAD ALONG THE NORTHERN BORDER OF THE
STATE...AND AGAIN MVFR TO VFR CONDITIONS WILL BE THE RULE WITH
DECREASING SHOWER COVERAGE EXPECTED AFTER 21Z. WINDS WILL PICKUP
ALONG THE CENTRAL MOUNTAINS AND SPREAD EASTWARD INTO THE PLAINS BY
AFTERNOON WITH GUSTS BETWEEN 35 AND 40KT. 52

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  34  14  37  18 /  40   5   0   0
GALLUP..........................  36   7  39  10 /  10   0   0   0
GRANTS..........................  41  13  40  12 /   5   0   0   0
GLENWOOD........................  55  24  56  25 /   0   0   0   0
CHAMA...........................  29   3  32   2 /  50  30   5   5
LOS ALAMOS......................  38  15  39  13 /  20  10   0   0
RED RIVER.......................  26   7  29   1 /  30  10   0   0
TAOS............................  35   6  34   7 /  20  10   0   0
SANTA FE........................  39  16  38  15 /  10   5   0   0
SANTA FE AIRPORT................  41  19  41  18 /   5   5   0   0
ESPANOLA........................  43  12  43  13 /  10  10   0   0
ALBUQUERQUE HEIGHTS.............  48  26  46  26 /   0   0   0   0
ALBUQUERQUE VALLEY..............  49  19  47  19 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  45  23  44  22 /   0   5   0   0
ALBUQUERQUE WEST MESA...........  46  22  45  23 /   0   0   0   0
SOCORRO.........................  53  23  51  22 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  41  17  42  15 /   5   5   0   0
MORIARTY/ESTANCIA...............  48  17  46  15 /   0   0   0   0
CARRIZOZO.......................  51  22  50  25 /   0   0   0   0
RUIDOSO.........................  48  25  47  24 /   0   0   0   0
RATON...........................  46  14  42  14 /   0  10   0   0
LAS VEGAS.......................  46  18  43  19 /   0   0   0   0
ROY.............................  49  22  44  21 /   0   0   0   0
CLAYTON.........................  54  23  43  22 /   0  10   0   0
SANTA ROSA......................  57  27  53  24 /   0   0   0   0
TUCUMCARI.......................  59  28  52  24 /   0   0   0   0
FORT SUMNER.....................  60  27  54  24 /   0   0   0   0
CLOVIS..........................  60  28  53  25 /   0   0   0   0
PORTALES........................  61  27  54  23 /   0   0   0   0
ROSWELL.........................  63  29  59  27 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ004>006-010>013.

&&

19/52
Hazardous weather outlook, Jan 8, 5:50 AM MST, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MST TUE JAN 8 2008

NMZ001>021-026-091300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
550 AM MST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIND
SPEEDS WILL INCREASE TO 35 MPH TONIGHT OVER THE NORTHEAST
HIGHLANDS AS A COLD FRONT DROPS SOUTHWARD FROM THE COLORADO
BORDER. WINDS WILL BE STRONGEST OVER SUMMITS...THROUGH GAPS AND
PASSES...AND BELOW CANYONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIND
SPEEDS WILL INCREASE TO 35 MPH ON WEDNESDAY OVER THE SANGRE DE
CRISTO MOUNTAINS. WINDS WILL BE STRONGEST OVER SUMMITS...THROUGH
GAPS AND PASSES AND BELOW CANYONS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME WEDNESDAY NIGHT THROUGH MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.